Ohio, 2004Flood in Ohio, June 18, 2004
June 18, 2004 · NWS PBZ · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 17, 2:08 PM EST, 12 hours 22 minutes earlier.
Area forecast discussion, Jun 17, 2:08 PM EST, 12 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 PM EDT THU JUN 17 2004
SVR WATCH IN EFFECT TIL 8PM FOR MUCH OF THE AREA. FF WATCH TIL 10
PM. SBCAPES 1500-2500 AND HIGH PRECIPBLE WATER FAVOR CONTINUANCE OF
BOTH SEVERE AND FLOODING RAINFALL WORDING AT LEAST INTO THE EVENING
UNTIL SHORT WV PASSES LATER TONIGHT. STILL UNSTABLE ON FRIDAY WITH
SECONDARY FRONT TO COME THROUGH. WILL KEEP IN CHC POPS FOR FRI AND
FRIDAY NIGHT THOUGH IF WE STABILIZE ENOUGH COULD JUST BE EVENING.
BOTH GFS AND ETA SHOWS WV CROSSING TO THE SOUTH ON SAT SO KEPT IN
CHC FOR OUR EXTREME SRN ZNS. SFC RIDGE BUILDS IN SAT NIGHT AND
SUNDAY. RETURN TO OVERRUNNING FOR MONDAY.
TEMPS SIMILAR TO FWC MOS INITIALLY THEN CLOSE TO MAV NOS.
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE
MDZ001.
OH...FLOOD WARNING UNTIL 400 PM EDT THURSDAY FOR ZONE OHC031.
FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.
SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR
ZONES OHC013...OHC019...OHC029...OHC031...OHC059...OHC067...OHC081...
OHC111...OHC119...OHC121...OHC157.
PA...FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.
SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR
ZONES PAC003...PAC005...PAC007...PAC019...PAC031...PAC051...PAC053...
PAC059...PAC063...PAC065...PAC073...PAC085...PAC121...PAC125...
PAC129.
WV...FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.
SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR
ZONES WVC009...WVC029...WVC051...WVC069.
&&
Hazardous weather outlook, Jun 17, 12:06 PM EST, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
106 PM EDT THU JUN 17 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-170843-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
106 PM EDT THU JUN 17 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NOAA NATIONAL WEATHER SERVICE SAYS THAT THUNDERSTORMS ACROSS THE
UPPER OHIO VALLEY THIS AFTERNOON AND EVENING HAVE A SLIGHT RISK OF
CAUSING SEVERE WEATHER. THE PRIME THREAT IS DAMAGING WIND.
THUNDERSTORM WIND GUSTS THAT GO OVER 60 MPH CAN CAUSE DAMAGE. HAIL IS
ALSO POSSIBLE.
THE THUNDERSTORMS MAY ALSO PRODUCE FLOODING RAIN. LOCATIONS THAT GET
MORE THAN 1.5 INCHES OF RAIN IN 2 OR 3 HOURS CAN CAUSE FLOODING. A
FLASH FLOOD WATCH CONTINUES UNTIL 10 PM.
.DAYS TWO THROUGH SEVEN...
NOAA NATIONAL WEATHER SERVICE SAYS THAT THUNDERSTORMS ACROSS THE UPPER
OHIO VALLEY FRIDAY AND SATURDAY HAVE A SLIGHT RISK OF CAUSING SEVERE
WEATHER. THE PRIME THREAT WILL BE DAMAGING WIND.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING.
In the hours before
Local storm report, Jun 17, 9:46 PM EST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1046 PM EDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1040 PM FLASH FLOOD 2 W TARENTUM 40.61N 79.80W
06/17/2004 ALLEGHENY PA EMERGENCY MNGR
IN CREIGHTON PA. EVACUATING APARTMENT BUILDING DUE TO
FLASH FLOODING.
&&Local storm report, Jun 17, 9:50 PM EST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1050 PM EDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1040 PM FLASH FLOOD NEW KENSINGTON 40.57N 79.75W
06/17/2004 WESTMORELAND PA TRAINED SPOTTER
MUDSLIDES ONTO ROUTE 56.
&&Special weather statement, Jun 17, 10:28 PM EST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1128 PM EDT THU JUN 17 2004
PAZ008-015-180500-
CLARION PA-VENANGO PA-
1128 PM EDT THU JUN 17 2004
...THUNDERSTORMS MOVING THROUGH THE AREA...
THUNDERSTORMS MOVING ACROSS SOUTHERN VENANGO COUNTY WILL SPREAD
INTO CLARION COUNTY BEFORE MIDNIGHT.
SOME OF THESE STORMS WILL PRODUCE HEAVY RAINS UP TO ONE INCH IN A
SHORT PERIOD OF TIME...WIND GUSTS TO 40 MPH...INTENSE LIGHTNING
AND SMALL HAIL.
MOTORISTS TRAVELING ALONG INTERSTATE 80 SHOULD SLOW DOWN AND BE
ALERT FOR POOR VISIBILITIES AND PONDING OF WATER ON ROADWAYS..
Local storm report, Jun 17, 10:41 PM EST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1141 PM EDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 3 W MARS 40.70N 80.07W
06/17/2004 BUTLER PA AMATEUR RADIO
FREEDOM ROAD FLOODED.
&&Local storm report, Jun 17, 11:39 PM EST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1239 AM EDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL EAST PITTSBURGH 40.40N 79.84W
06/17/2004 0.75 INCH ALLEGHENY PA PUBLIC
1140 PM FLASH FLOOD CHESWICK 40.54N 79.80W
06/17/2004 ALLEGHENY PA PUBLIC
STREAMS OVER ROADS.
1010 PM FLASH FLOOD 1 W VANDERGRIFT 40.60N 79.59W
06/17/2004 WESTMORELAND PA PUBLIC
STREAMS OVER ROADS.
0950 PM FLASH FLOOD APOLLO 40.58N 79.56W
06/17/2004 ARMSTRONG PA AMATEUR RADIO
STREAMS OVER ROADS.
0600 PM TSTM WND DMG 8 S GREENSBURG 40.20N 79.54W
06/17/2004 WESTMORELAND PA PUBLIC
TREES BLOWN DOWN.
&&Local storm report, Jun 17, 11:54 PM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1254 AM EDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1038 PM TSTM WND DMG 3 E SHIPPINGPORT 40.63N 80.37W
06/17/2004 BEAVER PA EMERGENCY MNGR
TREES BLOWN DOWN.
1040 PM TSTM WND DMG 5 SW AMBRIDGE 40.54N 80.29W
06/17/2004 BEAVER PA EMERGENCY MNGR
TREES BLOWN DOWN
&&Flood, Coshocton
- When
- June 18, 2:30 AM EST to 3:00 PM EST
- Where
- Coshocton forecast zone
- Property damage
- $5,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.302, -81.920 (the zone’s center; the record gives no point)
On the Muskingum River, Coshocton rose to flood stage (15 ft) at 330 AM EDT, crested at 15.9 ft at Noon, and fell below flood stage by 4 PM EDT.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strikes in Georgia, June 18, 2004$151,000 · 3 events
- Hail and Damaging Winds in Texas, June 18, 2004$110,000 · 1.75 in hail · 6 events
- Lightning Strike in Texas, June 18, 2004$50,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 18, 2004$29,000 · 56 kt wind · 8 events
- Flash Flood and Hail in Texas, June 18 to 19, 2004$35,000 · 1.75 in hail · 4 events
- Flash Flood and High Wind in Utah, June 18, 2004$30,000 · 60 kt wind · 2 events
- Flash Flooding and Hail in Texas, June 18 to 19, 20042 in hail · 22 events
- Damaging Wind in Washington, June 18, 2004$25,000 · 1 event
- Hail in Colorado, June 18 to 19, 20041.75 in hail · 10 events
- Lightning Strike in Arkansas, June 18, 20041 injured · 1 event
- Hail in Colorado, June 18, 20040.75 in hail · 7 events
- Tornado and Hail in Colorado, June 18, 2004F0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404417.